MAUDE Adverse Event Report: Allergan Pleasanton CoolSculpting System; Dermal cooling pack/vacuum/massager

Allergan Pleasanton CoolSculpting System; Dermal cooling pack/vacuum/massager
Catalog Number UNK Control Unit
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cryogenic Burn (4539)
Date of Event 07/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported that a patient received coolsculpting treatment over the abdomen, with a cooladvantage plus applicator for the coolsculpting system.And presented pressure marks two days after treatment, then presented persistent erythema with mild scabbing and early post inflammatory hyperpigmentation (pih) developing 12 days after treatment.Following treatment performed on (b)(6)2026, the patient was treated with mometasone for 5 days and followed by fucicort for another 5 days.Abbvie medical safety determined first degree burn and medical device reporting determined that the event is severe and needs to be reported.
 
Additional Manufacturer Narrative
The coolsculpting user manual, under warnings, states that the use of the coolsculpting system operates at temperatures below 0°c, which can freeze tissue.Therefore, the system monitors tissue during cooling and employs multiple safety features including the freeze detect® system, to minimize the risk of damage to tissue.In spite of these measures, on rare occasions, the freeze detect system can detect a possible freeze condition.The freeze detect system is comprised of several features, including thermal sensors and proprietary algorithmic software.Freeze detect is an integral part of the coolsculpting system and is automatically employed when a treatment is initiated.When the freeze detect system detects a possible freeze condition, it stops the treatment and displays a z409 message.If you receive this message, remove the applicator and gelpad or gel, and assess the tissue before taking further action.If you receive a second z409 message for one treatment site, discontinue the treatment.Failure to follow instructions could result in injury to the patient, including first- or second-degree burns.Second-degree burns or complications of second-degree burns may result in hypopigmentation.The event was reviewed by abbvie medical safety, the coolsculpting user manual, under warnings, states that the use of the coolsculpting system operates at temperatures below 0°c, which can freeze tissue.Therefore, the system monitors tissue during cooling and employs multiple safety features including the freeze detect® system, to minimize the risk of damage to tissue.In spite of these measures, on rare occasions, the freeze detect system can detect a possible freeze condition.The freeze detect system is comprised of several features, including thermal sensors and proprietary algorithmic software.Freeze detect is an integral part of the coolsculpting system and is automatically employed when a treatment is initiated.Failure to follow instructions could result in injury to the patient, including first- or second-degree burns.Second-degree burns or complications of second-degree burns may result in hypopigmentation.A supplemental report will be submitted if and when additional information is obtained.

Brand Name
CoolSculpting System
Common Device Name
Dermal cooling pack/vacuum/massager
Manufacturer (Section D)
Allergan Pleasanton
4410 rosewood dr
pleasanton CA 94588
Manufacturer (Section G)
Dublin
4410 rosewood dr
pleasanton CA 94588
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
+1(847)936-6324
MDR Report Key50420602
Report Number3007215625-2026-00430
Device Sequence Number18803405
Product Code OOK
UDI-Device Identifier00816417020001
UDI-Public(01)00816417020001
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K160259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK Control Unit
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale